Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 14, NWS Wichita, KS

March 30, 20096 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 30, 2009, 3:20 PM CDT for 6 counties in Kansas. It took effect at Mar 31, 2009, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 3:20 PM CDT (20:20 UTC)
In effect from
Mar 31, 2009, 4:00 AM CDT
Expired
Mar 31, 2009, 6:45 PM CDT
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-204 m²/s²
0-3 km storm-relative helicity
-135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 302020
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT MON MAR 30 2009

...WINDY CONDITIONS WILL CONTINUE...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS
AFTERNOON. BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL
DEVELOP AT SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

OVERNIGHT...THE LOW PRESSURE ASSOCIATED WITH THIS SYSTEM WILL
CONTINUE OFF TO THE NORTHEAST AS HIGH PRESSURE MOVES INTO THE
ROCKIES FROM THE WEST. THIS WILL INCREASE THE WINDS OVER CENTRAL
KANSAS TOWARD MORNING TUESDAY.

KSZ032-033-047-048-050-310430-
/O.NEW.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
/O.CON.KICT.WI.Y.0013.090330T2100Z-090331T0500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
320 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS
AFTERNOON AND THIS EVENING ACROSS AREAS MAINLY ALONG AND WEST OF
HIGHWAY 14. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES...
BEFORE DIMINISHING TOWARDS MIDNIGHT. WINDS WILL LIGHTEN
SOME...THEN STRENGTHEN TOWARD DAYBREAK TUESDAY MORNING...LASTING
THROUGHOUT MUCH OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-310430-
/O.NEW.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
SALINE-
INCLUDING THE CITY OF...SALINA
320 PM CDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. 

GUSTY NORTHWEST WINDS OF 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
DEVELOP BEFORE DAWN TUESDAY AND AFFECT THE AREA THROUGHOUT MUCH OF
THE DAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ067-082-091-310430-
/O.CON.KICT.WI.Y.0013.090330T2100Z-090331T0500Z/
RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER
320 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS
AFTERNOON AND THIS EVENING ACROSS AREAS MAINLY ALONG AND WEST OF
HIGHWAY 14. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES...
BEFORE DIMINISHING TOWARDS MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRC
4 follow-up statements
000 
WWUS73 KICT 310310
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT MON MAR 30 2009

...WINDY CONDITIONS WILL CONTINUE...

.OVERNIGHT...INTENSE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST
ACROSS EXTREME NORTHEAST NEBRASKA...THE SOUTHEAST CORNER OF SOUTH
DAKOTA AND EXTREME NORTHWEST IOWA AS HIGH PRESSURE MOVES INTO THE
ROCKIES FROM THE WEST. THIS WILL ONCE AGAIN INCREASE WEST TO
NORTHWEST WINDS OVER CENTRAL KANSAS EARLY TUESDAY MORNING.

KSZ032-033-047-048-050-311115-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-090331T0500Z/
/O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1010 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. HOWEVER...ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM
4 AM TO 7 PM CDT TUESDAY.

WEST TO NORTHWEST WINDS WILL ONCE AGAIN INCREASE EARLY TUESDAY
MORNING...WITH SUSTAINED SPEEDS INCREASING TO 25 TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
NORTH SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND U S ROUTE 281. USE
EXTRA CAUTION.

&&

$$

KSZ067-082-091-310415-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-090331T0500Z/
RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1010 PM CDT MON MAR 30 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS HAVE DIMINISHED TO BETWEEN 20 AND 30 MPH.
THEREFORE THE WIND ADVISORY THAT HAD BEEN IN EFFECT HAS BEEN
CANCELLED.

$$

KSZ049-311115-
/O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
SALINE-
INCLUDING THE CITY OF...SALINA
1010 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. 

GUSTY NORTHWEST WINDS OF 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
DEVELOP EARLY TUESDAY MORNING AND AFFECT THE AREA THROUGHOUT MUCH
OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH SOUTH
ORIENTED HIGHWAYS SUCH AS I-135. USE EXTRA CAUTION.

&&

$$

ES/KRC
000 
WWUS73 KICT 310455
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT MON MAR 30 2009

...WINDY CONDITIONS WILL CONTINUE...

.OVERNIGHT...INTENSE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST
ACROSS EXTREME NORTHEAST NEBRASKA...THE SOUTHEAST CORNER OF SOUTH
DAKOTA AND EXTREME NORTHWEST IOWA AS HIGH PRESSURE MOVES INTO THE
ROCKIES FROM THE WEST. THIS WILL ONCE AGAIN INCREASE WEST TO
NORTHWEST WINDS OVER CENTRAL KANSAS EARLY TUESDAY MORNING.

KSZ032-033-047>050-311300-
/O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1155 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. 

WEST TO NORTHWEST WINDS WILL ONCE AGAIN INCREASE EARLY TUESDAY
MORNING...WITH SUSTAINED SPEEDS INCREASING TO 25 TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
NORTH SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND HIGHWAY 281. USE EXTRA
CAUTION.

&&

$$
000 
WWUS73 KICT 310857
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
357 AM CDT TUE MAR 31 2009

...WINDY CONDITIONS WILL CONTINUE...

.INTENSE LOW PRESSURE OVER IOWA WILL SLOWLY MOVE NORTHEAST IN
MINNESOTA BY THIS EVENING. THIS WILL KEEP WEST TO NORTHWEST WINDS
QUITE GUSTY OVER CENTRAL KANSAS TODAY.

KSZ032-033-047>050-312130-
/O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
357 AM CDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL PERSIST AT SPEEDS OF 25 TO 35
MPH ACROSS THE AREA TODAY. SOME GUSTS TO 45 MPH WILL BE POSSIBLE
AT TIMES BEFORE DIMINISHING TOWARDS SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH
SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND 281. USE EXTRA CAUTION.

&&

$$

COX
000 
WWUS73 KICT 312345
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT TUE MAR 31 2009

KSZ032-033-047>050-010045-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-090401T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
645 PM CDT TUE MAR 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS
CENTRAL KANSAS WHERE THE WIND ADVISORY HAD BEEN IN EFFECT.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:26 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 30, 2:26 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT MON MAR 30 2009

.SYNOPSIS...
VERY ACTIVE PROGRESSIVE PATTERN CONTINUES ACROSS THE CONUS.  WATER
VAPOR LOOP ENDING AT 1830Z SHOWS DEEPENING 500 MB LOW PRESSURE NOW
IN THE LEE OF THE ROCKIES.  AT THE SURFACE...A COLD FRONT EXTENDED
FROM LIBERAL KANSAS NORTHEAST THROUGH RUSSELL...THEN OCCLUDING BACK
INTO THE LOW PRESSURE CENTERED JUST NORTH OF HASTINGS NEBRASKA.
SOUTHWEST OF ALL OF THIS WAS A DRYLINE PUSHING NORTHEAST THROUGH THE
PANHANDLE OF TEXAS AND INTO OKLAHOMA.

DEWPOINTS CONTINUED TO INCREASE AHEAD OF THE DRYLINE WITH READINGS
OF 45 TO 50 EXTENDING FROM CENTRAL OKLAHOMA INTO SOUTHCENTRAL AND
SOUTHEAST KANSAS.

KRC
&&

.DISCUSSION...
TONIGHT-TUESDAY:
MAIN FORECAST PROBLEMS ARE THE CONVECTIVE CHANCES TONIGHT AND THE
WIND EXPECTED BEHIND THE SYSTEM EARLY TUESDAY MORNING AND THROUGHOUT
THE DAY.  CONFIDENCE IS MODERATE.

DEWPOINTS WILL CONTINUE TO INCREASE ACROSS THE FORECAST AREA AHEAD
OF THE FRONT AS IT MOVES EAST...CAUSING AN INCREASE IN INSTABILITY.
LOCAL 12Z WRF-EMS RUNS AS WELL AS THE 12Z NAM-WRF AND RUC ALL SHOW
CONVECTIVE INITIATION AROUND 00Z ACROSS NORTHERN OKLAHOMA AND
EXTENDING INTO THE FLINT HILLS.  THIS AREA REMAINS THE MOST PROBABLE
GIVEN THIS IS WHERE THE MOISTURE WILL BE MOST ABUNDANT.

CONVECTIVE DIAGNOSTICS SUGGEST ELEVATED STORMS WITH FAVORABLE
EFFECTIVE SHEAR TO SUPPORT ROTATING STORMS.  LARGE HAIL SHOULD BE
THE MAIN THREAT...THOUGH COVERAGE IS NOT EXPECTED TO BE LARGE AND
SEVERE LIKELIHOOD APPEARS SMALL GIVEN THE LACK OF CAPE.

THERE IS A CHANCE THE PRECIPITATION COULD CHANGE TO SNOW ACROSS
CENTRAL KANSAS.  THE ENVIRONMENT WILL BE FAVORABLE FOR IT...THE MAIN
UNCERTAINTY IS WHETHER THERE WILL BE ENOUGH RESIDUAL FORCING TO
SUPPORT PRECIPITATION.  SREF/MREF PLUME DIAGRAMS DO SUGGESTS A
HIGHER LIKELIHOOD OF THIS.

SURFACE LOW PRESSURE WILL MOVE ACROSS UP INTO THE NORTHERN PLAINS AS
IT OCCLUDES.  A STRONG PRESSURE GRADIENT WILL EXIST ACROSS CENTRAL
KANSAS...ENOUGH TO WARRANT A WIND ADVISORY GIVEN OUR LOCAL PROCEDURE
TO IDENTIFY THESE.  WILL ISSUE ONE FROM 09Z TONIGHT THROUGH
TUESDAY.  THINKING IS IT WILL PROBABLY BE TOO LONG...BUT IT CAN
ALWAYS BE CANCELED.

WEDNESDAY-THURSDAY:
MAIN FORECAST CHALLENGE IS RESOLVING THIS SYSTEM AND ITS SENSIBLE
WEATHER IMPACTS.  CONFIDENCE IS MODERATE.

UNCERTAINTY CONTINUES TO GROW THOUGH TIME...MAINLY IN TIMING AND
LOCATION OF PRECIPITATION.  ANOTHER STRONG POTENTIAL VORTICITY
ANOMALY MOVES SOUTH INTO THE SOUTHERN PLAINS.  THE ASSOCIATED
SURFACE LOW DEVELOPS ACROSS TEXAS AND MOVES NORTHEAST.  THIS IS A
FAVORABLE POSITIONING FOR TROWAL/FRONTOGENETICAL/DEFORMATION TYPE OF
PRECIPITATION ACROSS THE FORECAST AREA.  THE 00Z ECMWF AND 12Z GFS
ARE IN RELATIVELY GOOD AGREEMENT...AS ARE THE MREF PLUME DIAGRAMS
THAT PRECIPITATION WILL OCCUR.  PRECIPITATION TYPE AGAIN REARS ITS
HEAD HERE WITH SOME CONFIDENCE THAT A MIX OF SNOW AND RAIN POSSIBLE
AS THE SYSTEM PULLS OUT ON THURSDAY.  NEVERTHELESS...HIGHLY
CONFIDENT IN PRECIPITATION OCCURRING ACROSS MOST OF THE FORECAST
AREA FOR THIS EVENT WEDNESDAY NIGHT AND THURSDAY.

FRIDAY-MONDAY:
MAIN FORECAST PROBLEM IS TIMING AND EFFECT OF NEXT SYSTEM.
CONFIDENCE IS MODERATE AGAIN.

THE THIRD SYSTEM OF THIS FORECAST PERIOD WILL AFFECT THE FORECAST
AREA THIS COMING WEEKEND.  AGAIN...THE MREF PLUMES ARE SHOWING HIGH
CONFIDENCE IN PRECIPITATION OCCURRING ACROSS THE FORECAST AREA WITH
THIS SYSTEM.  THE MAIN PROBLEM IS THE TIMING.  THE 12Z ECMWF...WHICH
JUST CAME IN...IS NOW MUCH SLOWER THAN PREVIOUS RUNS AND THE 12Z
GFS...WHICH ADDS TO THE AMOUNT OF UNCERTAINTY.  THAT SAID...WHEN THE
SYSTEM DOES COME THROUGH...THERE WILL BE AN AREA OF THUNDERSTORMS
AHEAD OF THE COLD FRONT THAT AFFECTS THE FORECAST AREA.  THEN...SOME
ADDITIONAL DEFORMATION BAND/FORCING TYPE PRECIPITATION AS IT MOVES
THROUGH THE AREA.  STILL CANNOT RULE OUT SOME SNOW WITH THIS SYSTEM
ACROSS CENTRAL KANSAS.

THIS SYSTEM WILL BE A REAL WIND MAKER GIVEN THE CURRENT GRADIENT
FORECAST BY THE ECMWF.

LOOKING EVEN FURTHER AHEAD...ANOTHER SYSTEM MAY AFFECT THE REGION BY
THE MIDDLE OF NEXT WEEK.

KRC
&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG UPPER STORM SYSTEM WILL LIFT E-NEWD OUT OF THE CENTRAL
ROCKIES ACROSS THE KANSAS REGION TONIGHT INTO TUESDAY. BETTER
MOISTURE TRANSPORT/RETURN WILL BE INTO SERN KS FOR A FEW HOURS
THIS EVE...BEFORE COLD FRONT MOVES THROUGH. COLD FRONT WAS
ENTERING CNTRL KS EARLY THIS PM...AND WILL CLEAR FAR SERN KS LATE
THIS EVE. WINDS WILL SHIFT TO W-NWRLY BEHIND FRONT WITH STRONGEST
GUSTS AROUND 35-40KT FOR A FEW HOURS BEHIND FROPA LATE THIS
PM/EVE. SCATTERED LIGHT RAIN SHOWERS WILL LIKELY DEVELOP OVER
CNTRL/S-CNTRL KS LATE THIS PM/EVE AS COLDER AIR ALOFT MOVES IN.
CHANCES FOR T-STORMS WILL INCREASE THIS EVE IN SERN KS (CNU SITE)
FOR A FEW HRS BEFORE THE FROPA.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    33  56  33  62 /  40  10   0  10
HUTCHINSON      32  54  31  58 /  20  10   0  20
NEWTON          33  53  32  59 /  40  10   0  20
ELDORADO        34  53  33  60 /  60  10   0  10
WINFIELD-KWLD   35  56  34  64 /  60   0   0  10
RUSSELL         29  52  29  55 /  20  10  10  20
GREAT BEND      30  53  29  56 /  20  10  10  20
SALINA          32  52  31  56 /  20  10  10  20
MCPHERSON       32  53  31  57 /  20  10  10  20
COFFEYVILLE     38  55  34  64 /  90  10   0  10
CHANUTE         36  53  34  62 /  90  10   0  10
IOLA            36  53  34  61 /  90  10   0  10
PARSONS-KPPF    37  54  34  63 /  90  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047-048-
050-067-082-091.

WIND ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR KSZ032-033-
047>050.

&&
Hazardous weather outlook, Mar 30, 5:28 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
528 AM CDT MON MAR 30 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
528 AM CDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY AND TONIGHT.
AHEAD OF THE FRONT...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
MAINLY OVER SOUTHEAST KANSAS...BUT AN ISOLATED SEVERE STORM CANNOT
BE RULED OUT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO
NICKEL SIZE AND GUSTY WINDS UP TO 50 MPH.

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ACROSS
AREAS MAINLY ALONG AND WEST OF HIGHWAY 14 LATE THIS AFTERNOON AND
THIS EVENING. SEE THE LATEST WIND ADVISORY FOR FURTHER DETAILS.

THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE HIGH OR VERY HIGH
CATEGORY IN THE SNOW FREE AREAS OF CENTRAL AND SOUTHEAST KANSAS
THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FAIRLY STRONG STORM SYSTEM WILL TRACK THROUGH THE SOUTHERN
PLAINS ON WEDNESDAY AND THURSDAY AND BRING MORE PRECIPITATION TO
THE AREA. THERE IS A SMALL CHANCE OF SNOW IN CENTRAL KANSAS
WEDNESDAY NIGHT...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT
THIS TIME.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA THIS WEEKEND.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW
STRONG STORMS CANNOT BE RULED OUT.

THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE IN THE HIGH OR
VERY HIGH CATEGORY TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:42 PM CDTRiver Flood WarningICTLabette, Neosho11 hr
Mar 30, 3:55 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more18 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.